Alert archive / Iowa / Tornado Warnings in 2007

Tornado Warning 26, NWS Quad Cities, IA

October 2, 20074 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at Oct 2, 2007, 6:47 PM CDT for 4 counties in Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2007, 6:47 PM CDT (23:47 UTC)
Expired
Oct 2, 2007, 7:34 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 6:50 PM CDTTSTM WND DMG4 S South English, IAROOF OFF BARN. POSSIBLE TORNADO. TIME ESTIMATED. DELAYED REPORT.
Oct 2, 6:55 PM CDTFUNNEL CLOUD4 Se South English, IAFUNNEL CLOUD CONFIRMED AND BEING FOLLOWED BY A TRAINED SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 022347
TORDVN
IAC095-103-107-183-030045-
/O.NEW.KDVN.TO.W.0026.071002T2347Z-071003T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 745 PM CDT.

* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR HARPER...OR ABOUT NEAR SIGOURNEY...MOVING NORTHEAST AT
  45 MPH.

* THE TORNADO WILL BE NEAR...
  KINROSS AROUND 655 PM CDT...
  WELLMAN AROUND 705 PM CDT...
  KALONA AND RICHMOND AROUND 715 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

LAT...LON 4163 9167 4132 9161 4125 9219 4141 9229
TIME...MOT...LOC 2347Z 245DEG 42KT 4138 9210

$$

12
3 follow-up statements
000 
WWUS53 KDVN 030000
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT TUE OCT 2 2007

IAC095-103-107-183-030045-
/O.CON.KDVN.TO.W.0026.000000T0000Z-071003T0045Z/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
658 PM CDT TUE OCT 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR KEOKUK...
WASHINGTON...JOHNSON AND IOWA COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND TRAINED 
SPOTTERS REPORTED A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 
KUST NORTHEAST OF HARPER...OR ABOUT 11 MILES NORTHEAST OF SIGOURNEY 
...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  WELLMAN AROUND 710 PM CDT...
  AMISH...KALONA AIRPORT AND 6 MILES NORTHWEST OF RICHMOND AROUND 720
  PM CDT...
  WILLIAMSTOWN AND KALONA AROUND 725 PM CDT...
  SHARON CENTER AROUND 730 PM CDT...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

LAT...LON 4163 9167 4132 9161 4125 9219 4141 9229
TIME...MOT...LOC 2358Z 237DEG 31KT 4142 9199

$$

12
000 
WWUS53 KDVN 030013
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 PM CDT TUE OCT 2 2007

IAC107-030022-
/O.CAN.KDVN.TO.W.0026.000000T0000Z-071003T0045Z/
KEOKUK IA-
712 PM CDT TUE OCT 2 2007

...THE TORNADO WARNING FOR KEOKUK COUNTY IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

LAT...LON 4136 9192 4153 9192 4163 9167 4139 9162
      4139 9163 4138 9162 4132 9161
TIME...MOT...LOC 0012Z 234DEG 34KT 4152 9182

$$

IAC095-103-183-030045-
/O.CON.KDVN.TO.W.0026.000000T0000Z-071003T0045Z/
IOWA IA-JOHNSON IA-WASHINGTON IA-
712 PM CDT TUE OCT 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
WASHINGTON...JOHNSON AND IOWA COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
WELLMAN...OR ABOUT 17 MILES NORTHWEST OF WASHINGTON...MOVING
NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  WILLIAMSTOWN AND 6 MILES NORTHWEST OF KALONA AROUND 720 PM CDT...
  SHARON CENTER AROUND 725 PM CDT...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

LAT...LON 4136 9192 4153 9192 4163 9167 4139 9162
      4139 9163 4138 9162 4132 9161
TIME...MOT...LOC 0012Z 234DEG 34KT 4152 9182

$$

12
000 
WWUS53 KDVN 030034
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 PM CDT TUE OCT 2 2007

IAC095-103-183-030038-
/O.CAN.KDVN.TO.W.0026.000000T0000Z-071003T0045Z/
IOWA IA-JOHNSON IA-WASHINGTON IA-
728 PM CDT TUE OCT 2 2007

...THE TORNADO WARNING FOR WASHINGTON...SOUTHWEST JOHNSON AND IOWA 
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS MOVED 
OUT OF THE WARNED AREA AND INTO CENTRAL JOHNSON COUNTY. THEREFORE 
THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 4136 9192 4153 9192 4163 9167 4139 9162
      4139 9163 4138 9162 4132 9161
TIME...MOT...LOC 0028Z 234DEG 34KT 4161 9166

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Oct 2, 3:07 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Oct 2, 3:07 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT TUE OCT 2 2007

.SYNOPSIS...
LARGE COMPLEX OF THUNDERSTORMS OCCURRING ALONG ELEVATED THETA E
ADVECTION AND NOSE OF 50 KT JET AT 850 WAS OVERSPREADING EASTERN IA
THIS AFTERNOON. STRONG UPPER LEVEL SHORTWAVE WAS EVIDENT ON WV
IMAGERY MOVING ACROSS MO RIVER AT MID AFTERNOON WITH 65-70 KT H5 JET
ON PROFILERS IN KS AND SE NEB. AT SURFACE...THE COLD FRONT AT 19Z
STRETCHED FROM A LOW IN N CENTRAL MN...SOUTH ALONG FAR WESTERN IA
BORDER...INTO S CENTRAL KS. THE VIGOROUS UPPER LEVEL SHORTWAVE WILL
PUSH THE FRONT THROUGH THE CWA EARLY TONIGHT WITH WIDESPREAD
PREFRONTAL RAIN AND THUNDERSTORMS...FOLLOWED BY CLEARING AND COLD
ADVECTION NW WINDS OVERNIGHT. ACTIVE ZONAL FLOW CONTINUES
BEYOND...WITH CONTINUED ABOVE NORMAL TEMPERATURES AND MORE CHANCES
FOR THUNDERSTORMS TOWARD THE WEEKEND.

&&

.SHORT TERM...TONIGHT...
WIDESPREAD AND INITIALLY ELEVATED THUNDERSTORMS OCCURRING WELL AHEAD
OF THE SURFACE BOUNDARY WERE NOT HANDLED WELL BY 12Z MODEL SUITE.
ASSOCIATED CLOUD COVER AND LACK OF HEATING HAS LIMITED SEVERE
POTENTIAL TO FAR SE IA...NE MO AND W CENTRAL IL WHERE DEWPOINTS WERE
PUSHING 70 AND STRONGEST SHEAR ASSOCIATED WITH MID LEVEL JET WAS
APPROACHING FROM THE WEST. ANOTHER COMPLICATION WILL BE RAPIDLY
DEVELOPING SURFACE CONVECTION ALONG THE FRONT IN SW IA. BOTTOM LINE
IS CATEGORICAL POPS FOR LATE AFTERNOON INTO EVENING WITH LOW THREAT
IN SOUTH FOR DAMAGING WINDS EARLY THIS EVENING. WALKED POPS OUT A
BIT FASTER THAN PREVIOUS FORECAST AS FORCING AND FRONT SHIFT EAST OF
AREA AFTER MIDNIGHT. LITTLE CHANGE TO TEMPERATURES...KEEPING MINS IN
UPPER 40S NW TO MID 50S SE. ..SHEETS..

.LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY...
NEXT BARRAGE OF ENERGY WITH 150+KT H3 JET CORE IN GULF OF AK TAKING
AIM ON PACIFIC NORTHWEST. MOST MEDIUM RANGE GUIDANCE SUPPORTS ENERGY
FORMING CLOSED LOW AS IT REACHES THE PLAINS LATE IN THE WEEKEND WITH
GFS AND ECMWF TRENDING SLOWER... WHICH SEEMS REASONABLE GIVEN THE
PERSISTENT UPPER LEVEL RIDGE OVER THE EASTERN CONUS SET TO UNDERGO
RE-AMPLIFICATION OVER THE WEEKEND AHEAD OF THE LOW AS IT PUSHES EAST.
ONLY BIG CHANGE MADE TO FCST WAS TO WARM TEMPS BY COUPLE CATS OVER
THE WEEKEND BASED ON SLOWING TREND. OTHERWISE...MUCH OF THE PERIOD
WILL FEATURE AT/ABOVE NORMAL TEMPS WITH PCPN CHCS SLIM UNTIL LATE IN
THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER LOW APPROACHES.
..MCCLURE..

&&

.AVIATION...
LARGE AREA OF THUNDERSTORMS OVER CENTRAL IOWA WILL CONTINUE TO
OVERSPREAD EASTERN IOWA LATE THIS AFTERNOON. MVFR CIGS AND CIGS AND
VISIBILITIES WILL CONTINUE TO AFFECT CID INTO EARLY EVENING...WITH
BRIEF IFR CONDITIONS. THIS WILL REACH DBQ BY MID AFTERNOON AND THEN
MLI AND BRL BY 5 PM. THERE IS A POTENTIAL FOR SOME STRONG STORMS
WITH SURFACE WIND GUSTS UP TO 40KTS AND ISOLATED SEVERE STORMS WITH
SMALL HAIL AND DAMAGING WIND GUSTS OVER 50KTS. OUTSIDE OF
STORMS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH RANGE.

A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS EVENING SWEEPING
THUNDERSTORMS OUT OF THE AREA AND VEERING WINDS TO THE NORTHWEST.
WINDS WILL BE BRISK FOR A PERIOD AFTER FROPA...WITH GUSTS UP TO 25
MPH OVERNIGHT FROM THE NW. THE FRONT WILL ALSO IMPROVE CIGS TO VFR
CRITERIA. ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/MCCLURE
Hazardous weather outlook, Oct 2, 2:09 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CDT TUE OCT 2 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
209 PM CDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTHEAST
IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS
AFTERNOON INTO EARLY EVENING. THIS SLIGHT RISK IS FOR AREAS SOUTH
OF A LINE FROM SIGOURNEY...TO CONESVILLE...TO MONMOUTH ILLINOIS. THE
PRIMARY RISK IS FOR DAMAGING WINDS IN EXCESS OF 60 MPH WITH STORMS
THAT MAY DEVELOP OR MOVE INTO THE AREA BETWEEN THE HOURS OF 4 PM
AND 8 PM.

OTHERWISE...WIDESPREAD NON-SEVERE THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST
ILLINOIS THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT PUSHES
THROUGH THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY
DOWNPOURS WITH UP TO THREE QUARTERS OF AN INCH OF RAIN IN LESS
THAN A HALF HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

SHEETS

In the hours before

Local storm report, Oct 2, 2:31 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
231 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
10/02/2007  M0.25 INCH       LINN               IA   TRAINED SPOTTER

            PEA SIZE HAIL AND 30-40 MPH WIND REPORTED ON THE SW SIDE
            OF CEDAR RAPIDS.

&&

JH2
Local storm report, Oct 2, 2:46 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
10/02/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            ONE INCH OF RAIN IN 45 MINUTES ON THE SOUTHWEST SIDE OF
            CEDAR RAPIDS.

&&

JH2
Special weather statement, Oct 2, 3:17 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT TUE OCT 2 2007

IAZ042-053-054-065-066-ILZ001-022230-
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-JO DAVIESS-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...GALENA
317 PM CDT TUE OCT 2 2007

...THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING ACROSS EASTERN IOWA...

AT 310 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
FROM NEAR DUBUQUE...THROUGH ANAMOSA...TO TIPTON. THE LINE OF STORMS
WAS MOVING EAST NORTHEAST AROUND 25 MPH. THE THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL WITH ONE HALF TO THREE QUARTERS OF AN INCH
IN LESS THAN 30 MINUTES...WHICH MAY RESULT IN MINOR URBAN AND SMALL
STREAM FLOODING. WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL WILL
ALSO BE POSSIBLE.
Local storm report, Oct 2, 5:05 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT TUE OCT 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          1 W MEMPHIS             40.46N 92.19W
10/02/2007                   SCOTLAND           MO   LAW ENFORCEMENT

            TORNADO TOUCHDOWN CONFIRMED BY LAW ENFORCEMENT. BUILDINGS
            DAMAGED, POWER LINES DOWN. TIME ESTIMATED.

&&

JH2
Special weather statement, Oct 2, 6:15 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT TUE OCT 2 2007

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
030100-
BENTON IA-BUCHANAN IA-CEDAR IA-CLARK MO-DELAWARE IA-DES MOINES IA-
DUBUQUE IA-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA-
LEE IA-LINN IA-LOUISA IA-MUSCATINE IA-SCOTLAND MO-VAN BUREN IA-
WASHINGTON IA-
615 PM CDT TUE OCT 2 2007

...THUNDERSTORMS...SOME STRONG CAPABLE OF BRIEF FUNNEL CLOUDS OR A
TORNADO EXPECTED THROUGH 8 PM...

A BROKEN LINE OF THUNDERSTORMS AND SHOWERS AHEAD OF AN ADVANCING COLD
FRONT WILL MOVE ACROSS BETWEEN 630 AND 8 PM.  THE STRONGEST STORMS WILL
PRODUCE GUSTY WINDS OF 20 TO 40 MPH...AND POSSIBLY SOME PEA SIZED HAIL.
ATMOPSHERIC CONDITIONS AHEAD OF THESE STORMS MAY ALLOW FOR ISOLATED
FUNNEL CLOUDS OR EVEN A TORNADO.  SPOTTERS AND LOCAL OFFICIAL SHOULD
MONITOR CONDITIONS FOR ANY CHANGES OR WEATHER AND REPORT ANY SIFNIFICANT
WEATHER TO THE NOAA NWS OFFICE IN THE QUAD CITIES.

NICHOLS
Special weather statement, Oct 2, 6:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPOS
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT TUE OCT 2 2007

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
030100-
BENTON IA-BUCHANAN IA-CEDAR IA-CLARK MO-DELAWARE IA-DES MOINES IA-
DUBUQUE IA-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA-
LEE IA-LINN IA-LOUISA IA-MUSCATINE IA-SCOTLAND MO-VAN BUREN IA-
WASHINGTON IA-
625 PM CDT TUE OCT 2 2007

...THUNDERSTORMS...SOME STRONG CAPABLE OF BRIEF FUNNEL CLOUDS OR A
TORNADO EXPECTED THROUGH 8 PM...

A BROKEN LINE OF THUNDERSTORMS AND SHOWERS AHEAD OF AN ADVANCING COLD
FRONT WILL MOVE ACROSS BETWEEN 630 AND 8 PM.  THE STRONGEST STORMS WILL
PRODUCE GUSTY WINDS OF 20 TO 40 MPH...AND POSSIBLY SOME PEA SIZED HAIL.
ATMOSPHERIC CONDITIONS AHEAD OF THESE STORMS MAY ALLOW FOR ISOLATED
FUNNEL CLOUDS OR EVEN A TORNADO.  SPOTTERS AND LOCAL OFFICIALS SHOULD
MONITOR CONDITIONS FOR ANY CHANGES OF WEATHER AND REPORT ANY SIGNIFICANT
WEATHER TO THE NOAA NWS OFFICE IN THE QUAD CITIES.

NICHOLS

Nearby

Tornado Warnings in Iowa, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.